Morbilliform drug eruption is a form of allergic reaction. It is mediated by cytotoxic T-cells and classified as a Type IV immune reaction. The target of attack may be drug, a metabolite of the drug, or a protein bonded to the drug. Inflammation follows the release of cytokines and other effector immune cells.
The onset of a morbilliform eruption (MDE; also known as exanthematous or maculopapular drug eruption) typically occurs within 7 to 10 days after the initiation of the culprit drug. Occasionally a 14-day window has been noted. On rechallenge with a drug that the patient has been sensitized to in the past, the eruption may occur within 24 hours.
- Susan Burgin
People also ask
What is a morbilliform drug eruption?
How long does it take for morbilliform rash to appear?
What causes a morbilliform skin rash?
What is a classic morbilliform drug reaction?
Feb 15, 2021 · Morbilliform rashes are raised, discolored spots that spread across the body. Morbilliform rash, or " measles -like" maculopapular skin eruption, is commonly caused by certain drug reactions or viral diseases. Maculopapular rashes are skin eruptions that exhibit both the characteristics of a macule and papule.
An exanthem is the most common type of cutaneous drug eruption. The terms maculopapular and morbilliform (“measles-like”) are also often used to describe this class of drug rash. The eruption is characterized by pruritic, red to salmon-colored macules or papules that at times coalesce into plaques (Fig. 159-1).
A morbilliform rash is a rose-red flat (macular) or slightly elevated (maculopapular) eruption, showing circular or elliptical lesions varying in diameter from 1 to 3 mm, with healthy-looking skin intervening.
Jul 27, 2015 · Morbilliform drug eruptions one of the most common drug reactions in children and usually occur 7-14 days after the onset of the medication, often amoxicillin. The rash is small, pink or red macules and papules that are diffuse and may coalesce.
A drug rash (drug eruption), also known as a drug reaction, is a skin condition caused by a medication. A drug rash can appear in many forms, and any medication can cause a drug rash. Who's at risk? Drug rashes can appear on people of all ages, all races, and of both sexes. However, women are more likely than men to develop drug rashes, and ...
Drug rashes are the body's reaction to a certain medicine. The type of rash that happens depends on the medicine causing it and your response. Medicines have been linked to every type of rash, ranging from mild to life-threatening. The timing of the rash can also vary. It may appear right away or a ...
Mar 15, 2010 · Blanchable, red, sometimes confluent macules and papules; may be indistinguishable from drug eruptions26; keys to diagnosis are nonspecific generalized maculopapular rash in a child with systemic ...